MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT FLAT PE Ø 32; ACETABULAR LINER

MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT FLAT PE Ø 32; ACETABULAR LINER
Model Number 01.26.3244STT
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery at 4 years and 9 months after primary due to osteolysis that caused the stem mobilization, liner wear suspected by the surgeon.Stem, head and liner were revised.
 
Additional Manufacturer Narrative
Batch review performed on 14-dec-2021: lot 165946: (b)(4) items manufactured and released on 21-nov-2016.Expiration date: 2021-11-06.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event.Visual inspection liner: the liner showed no particular signs, except for the hole performed by the extraction screw and a slightly yellowed dome external surface.The piece was analyzed by quality control, revealing a small over-dimensioning of the inner spherical surface; in particular, diameter and head center was almost 0.25mm and 0.5 respectively above specifications, and also a slight deformation was noticed.After the analysis of the piece, we cannot exclude that a small wear could occurred, being the device a not crosslinked polyethylene; however, the deformations of the liner could be totally or partially related to other several causes, like impaction, extraction and eventual sterilization of the device.Clinical evaluation: hip revision surgery performed 4 years and 9 months after primary cementless total hip arthroplasty in an elderly lady ((b)(6) years old).The pre-revision x-ray shows a proximal femur significantly osteoporotic and areas of bone resorption that may be the result of osteolytic activity that could have been triggered by polyethylene wear or by other pathological causes not reported.The analysis of explants is needed to verify the possible presence of a third body that may have multiplied wear.No definitive conclusion can be reached with the information at hand.Other device involved: batch review performed on 22 december 2021: stem: amistem h 01.18.131 ha coated std stem size 1 (k093944)lot 164598: (b)(4) items manufactured and released on 02-nov-2016.Expiration date: 2021-10-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Visual inspection stem: during the analysis it is evaluated that approximately first proximal half of the stem body is covered with ha coating.This in unexpected meaning a not correctly osseointegration with patient bone.Some bone residuals are present on the stem distal part.Some signs and scratches are present on the neck part, probably due to revision surgery.It is not possible to determine the root cause of reported complaint.

Brand Name
LINER: CC E CC LIGHT FLAT PE Ø 32
Common Device Name
ACETABULAR LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13060041
Report Number3005180920-2021-01018
Device Sequence Number19189161
Product Code LZO
UDI-Device Identifier07630030807589
UDI-Public07630030807589
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Model Number01.26.3244STT
Device Catalogue Number01.26.3244STT
Device Lot Number165946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Initial Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale